Graphs with equal domination and covering numbers

Research output: Contribution to journalArticle


title = "Graphs with equal domination and covering numbers",
abstract = "A dominating set of a graph G is a set D⊆ VG such that every vertex in VG- D is adjacent to at least one vertex in D, and the domination number γ(G) of G is the minimum cardinality of a dominating set of G. A set C⊆ VG is a covering set of G if every edge of G has at least one vertex in C. The covering number β(G) of G is the minimum cardinality of a covering set of G. The set of connected graphs G for which γ(G) = β(G) is denoted by Cγ = β, whereas B denotes the set of all connected bipartite graphs in which the domination number is equal to the cardinality of the smaller partite set. In this paper, we provide alternative characterizations of graphs belonging to Cγ = β and B. Next, we present a quadratic time algorithm for recognizing bipartite graphs belonging to B, and, as a side result, we conclude that the algorithm of Arumugam et al. (Discrete Appl Math 161:1859–1867, 2013) allows to recognize all the graphs belonging to the set Cγ = β in quadratic time either. Finally, we consider the related problem of patrolling grids with mobile guards, and show that it can be solved in O(nlog n+ m) time, where n is the number of line segments of the input grid and m is the number of its intersection points.",
keywords = "Covering, Domination, Guarding grid, Independence",
author = "Andrzej Lingas and Mateusz Miotk and Jerzy Topp and Pawe{\l} {\.Z}yli{\'n}ski",
year = "2020",
doi = "10.1007/s10878-019-00454-6",
language = "English",
volume = "39",
pages = "55--71",
journal = "Journal of Combinatorial Optimization",
issn = "1382-6905",
publisher = "Kluwer",
number = "1",